Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


concerns about on going fatigue
Mar 4, 2003

i have a question that disturbs me i am always tired and my counts are great i am on sustiva and combivir mty doctor says that i am doing well on this dug combo, this hasn't happend to me before i feel alittle worried that something is wrong. i've been positive for 8 years already and i recently feel that constant tiredness all i want to do is sleep and when i do i feel that i still don't get enough rest. what is your take on this?

Response from Dr. Boyle

Fatigue is one of the symptoms that occurs both with HIV and medications. There are many medical problems that can cause fatigue, including anemia, liver disease and thyroid problems, and your doctor should do a thorough physical exam and order a laboratory screen to rule out an underlying medical issue that may be responsible for your fatigue. In addition, the drugs you are on may be associated with fatigue. Patients on Combivir (which contains AZT) may experience debilitating fatigue, even without anemia or other meidcal problems. Sustiva/Stocrin can also cause fatigue and depression in some patients, although this is uncommon after the first month or so of therapy. If the fatigue is severe and intrfering with your life, it started after you started the Sustiva/Stocrin + Combivir regimen, and the medical workup does not reveal any cause, you should discuss making some changes with your doctor. If it is simply fatigue, and there are no other problems, I would lean toward AZT being the cause and would consider a change of that drug first and consider other changes if you did not get signficant improvement after the cahnge. A change should be safe, and should not significantly increase pill burden or affect viral control. Good luck!



Previous
Combivir & Fortovase OR Combivir & Sustiva
Next
PLEASE ANSWER IT IS IMPORTANT TO ME

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement